Exam Review
- The client is ordered to receive 40 mg of atorvastatin PO daily. In the medication cabinet, you find 10 mg tablets. How many tablets will you administer to the client? (Enter a numerical value only)Correct Answer:4 tablets
- A client is prescribed levothyroxine 200 mcg PO daily before breakfast. In the medication room are tablets labelled 0.05 mg/tablet. How many tablet(s) will you administer to the client? Fill in the blank with a numeric value. Answer to the nearest whole tabletCorrect Answer:4 tablets
- The order reads "amoxicillin 20mg/kg/dose PO every 8 hours." The child weighs 33 pounds. Using the label below, how many mL will you administer per dose? (Enter a number only, answer to the nearest tenths place)Correct Answer:12 mL per dose
- The prescription reads for diphenhydramine 10 mg PO every 4-6 hours as needed for runny nose and allergy symptoms. Using the label below, how many mL will the nurse teach the parent to administer? Enter a numeric value only. Answer to the nearest whole mLCorrect Answer:4 mL
Exam Review
- The prescription reads for guaifenesin 400 mg PO every 4 hours as needed for congestion. Using the label below, how many mL will the nurse administer to the client? Enter a numeric value only. Answer to the nearest whole mL.Correct Answer:20 mL
- A client who weighs 45kg is ordered to receive 500 mg of amoxicillin every eight hours. The dosing range noted in the Davis Drug Guide is 20 to 40 mg/kg/day divided and to be given every 8 hours. True or False: the client's dose is safe and therapeutic?A)TrueB)False
- A client is ordered to receive 1000ml of 0.9% saline over 4 hours. At what rate will the nurse set the IV pump in mL/hr? (Enter a number only).Correct Answer:250 mL/hr
- A client is to be started on a heparin intravenous infusion at 2,000 units per hour. On hand is an IV bag labeled 25,000 units/ 250 mL. At what rate (mL/hour) will the nurse set the pump? (Answer to the nearest whole number)Correct Answer:20 mL
Exam Review
- You are administering an otic drop for an ear infection to a 12-year-old client. What is the proper method for otic drop instillation in this client?A)Shake bottle well, pull car outward and downward, instill drops.B)Shake bottle well, pull ear outward and upward, instill dropsC)Warm bottle in hand pull ear outward and upward, instill dropsD)Warm bottle in hand, pull ear outward and downward, instill drops
- When given a scheduled morning medication, the client states, "I haven't seen that pill before. Are you sure it's correct?" The nurse checks the medication administration record and verifies that it is listed. Which is the nurse's best response?A)If you do not take it now, it will put you behind schedule."B)Let me check the original order before you take it.C)'It wouldn't be listed here if it were not ordered for you!"D)It's listed here on the medication sheet, so you should
- During a period of time when the computerized medication order system was down, the prescriber wrote admission the nurse is transcribing them. The nurse is having difficulty transcribing one order because of the prescriber's handwriting. Which is the best action for the nurse to take at this time?A)Ask the client what prescribed medications are taken at homeB)Contact the prescriber to clarify the order.C)Wait until the prescriber makes rounds again to clarify the orderD)Ask a colleague what the order says.
- The client is to receive acetaminophen 1000 mg IV Q6 hours. Today, the nurse administered acetaminophen 1000 mg PO. Which of the 9 rights was not followed in this situation?A)Right doseB)Right routeC)Right reasonD)Right time
Exam Review
- A client with seasonal allergies takes diphenhydramine at bedtime to help their symptoms. The client develops low hemoglobin low white blood cell counts which is otherwise unexplained. What type of reaction is the client experiencing?A)Hypersensitivity reactionB)Paradoxical reactionC)Idiosyncratic reactionD)Anti-cholinergic reaction
- A client is prescribed ondansetron for nausea. When reviewing the client's medical history, which finding would concern the nurse?A)Cerebral Vascular AccidentB)DepressionC)GlaucomaD)Congestive Heart Failure
- The client receives one dose of 200 mg of a medication. How much drug is in the body at 3 half-lives?A)50B)100C)25D)75
- The client is prescribed aspirin and warfarin. Based on side effects of both medications, the nurse identifies "Risk for bleeding" as a nursing diagnosis for this client. What outcome is appropriate for this nursing diagnosis?A)The client will remain free from visible bleeding, bruising, and signs of internal bleeding (tachycardia and hypotension) during this shift.B)The client will verbalize understanding of dietary restrictions while on warfarin and provide examples of foods that contain vitamin K during this shiftC)The client will state their pain level is less than 4 on a 0-10 pain scale during aspirin therapy.D)The client will remain free from any signs and symptoms of deep vein thrombosis,
Exam Review
- A client is to receive insulin lispro at 0730. Prior to administering the medication, the nurse reviews the medical records for past medical history and obtains the client's fingerstick blood glucose reading. What phase of the nursing process does this represent?A)EvaluationB)PlanningC)ImplementationD)AssessmentE)Diagnosis
- The health care provider prescribes scopolamine for a client who is planning to take cruise and is concerned about motion sickness. What information in the past medical history would serve as a contraindication for this medication?A)Peptic ulcerB)AsthmaC)Heart diseaseD)Glaucoma
- A client is ordered .9mg ondansetron, IV, PRN q6 hours for nausea. The nurse anticipates which of the following sources to cause potential medication error?A)Failed communicationB)Dose miscalculationC)Lack of client educationD)Poor distribution practices
- The nurse has identified several diagnoses for a client in the hospital. Which problems should the nurse identify as having highest priority?A)Problems that cause severe discomfort to the clientB)Problems the client deems most importantC)Problems that are immediately life-threatening for the clientD)Problems that are identified as priority by the physician
Exam Review
- A client received psyllium this morning. Which assessment finding indicates a therapeutic effect of the medication?A)1 x soft bowel movementB)Gastric pH 2 (Normal pH: 1-4)C)500 ml of urine outputD)Blood glucose: 95 (Normal Fasting Blood Glucose: 60-120)
- A client has a nasogastric tube and the medication tablets will need to be crushed. After verifying in the drug guide which tablets can be crushed, the nurse crushes each medication individually, mixes each in 20 mL of fluid and administers them one at a time down the nasogastric tube Which phase of the nursing process does this represent.A)PlanningB)DiagnosisC)EvaluationD)ImplementationE)Assessment
- A client is currently receiving chemotherapy and is experiencing nausea and vomiting. What should the nurse teach the client to help reduce the nausea and vomiting?A)Use perfumes and air fresheners.B)Eat foods that are high in fiber.C)Drink clear and carbonated beverages.D)Walk frequently throughout the day.
- A nurse assesses the client and determines the client is at risk for infection. Which activity best reflects the planning phase of the nursing process?A)The nurse formulates a goal "The client will be from infection for the duration of the hospitalization."B)The nurse assesses the client’s white blood cell countC)The nurse administers the ordered oral antibioticsD)The nurse teaches the client the appropriate hand washing technique